MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number C42014E-07
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with bd alaris¿ smartsite¿ gravity set the tubing broke off at the port.This is 2 of 2 malfunctions.The following information was provided by the initial reporter: it was reported by the customer that complaint involving bd smart site gravity tubing breaking off at the port.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 07-jul-2023.H6: investigation summary one sample of material number c42014e-07 was received for quality investigation.The customer complaint of component damage- no leak was not verified by inspection, however, after inspection of the sample, separation of the tubing was identified.The received sample was visually inspected for any visible damages to the components.There were no damages located to the components, however, the tubing had separated from a y-site smartsite inlet port in the assembly.Further examination of the separation location indicates that the amount of solvent visible on the y-site smartsite inlet port and the tubing is not sufficient to maintain the bond between the two components.A device history record review for model c42014e-07 lot number 22089046 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The failure seen in this complaint is the lack of solvent between the y-site inlet port and tubing.After an investigation at the manufacturing facility, the root cause for the failure was determined to be a partial insertion of the components by the operator.This indicates that the operator did not follow the insertion method established in the assembly procedure.
 
Event or Problem Description

Brand Name
BD ALARIS¿ SMARTSITE¿ GRAVITY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17234712
Report Number9616066-2023-01333
Device Sequence Number20716908
Product Code FPA
UDI-Device Identifier07613203020756
UDI-Public(01)07613203020756
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K820278
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/03/2025
Device Catalogue NumberC42014E-07
Device Lot Number22089046
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer10/05/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown